Amiodarone-induced thyrotoxicosis presenting as hypokalemic periodic paralysis.
Аннотация
Thyroid disorder is a well-recognized side effect of amiodarone therapy. Thyrotoxicosis is less common than hypothyroidism. Hypokalemic periodic paralysis is one manifestation of thyrotoxicosis, and is more often seen in Oriental and Latin American men than in other demographic groups. This phenomenon, however, has not been previously described in thyrotoxicosis due to amiodarone usage. We describe a case of amiodarone-induced thyrotoxicosis in a 34-year-old man who presented with sudden lower extremity weakness, heat intolerance, and weight loss. Physical examination demonstrated fine tremors. Serum potassium level was 2.2 mEq/L on admission. Gastrointestinal and renal causes of potassium loss were excluded by history and physical examination. Further biochemical testing demonstrated abnormal thyroid function. The urinary potassium and serum bicarbonate, magnesium, and calcium levels were within normal limits. Lower extremity weakness resolved immediately after potassium replacement therapy. Methimazole therapy was initiated, and the patient was clinically euthyroid on discharge.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.